Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 81, NWS Jacksonville, FL

June 9, 2021Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 9, 2021, 7:20 PM EDT for Suwannee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 7:20 PM EDT (23:20 UTC)
Expired
Jun 9, 2021, 7:45 PM EDT
In force
25 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 87 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WUUS52 KJAX 092320
SVRJAX
FLC121-092345-
/O.NEW.KJAX.SV.W.0081.210609T2320Z-210609T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
720 PM EDT Wed Jun 9 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  West central Suwannee County in northern Florida...

* Until 745 PM EDT.

* At 720 PM EDT, a severe thunderstorm was located near Luraville, or
  8 miles northeast of Mayo, moving west at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Luraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3019 8298 3007 8296 3007 8307 3008 8307
      3009 8311 3011 8312 3010 8314 3011 8316
      3010 8317 3010 8318 3018 8319
TIME...MOT...LOC 2320Z 083DEG 4KT 3013 8307 

HAIL...<.75IN
WIND...60MPH
 
$$

ENYEDI
1 follow-up statement
357 
WWUS52 KJAX 092341
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
741 PM EDT Wed Jun 9 2021

FLC121-092351-
/O.EXP.KJAX.SV.W.0081.000000T0000Z-210609T2345Z/
Suwannee FL-
741 PM EDT Wed Jun 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUWANNEE COUNTY
WILL EXPIRE AT 745 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3019 8298 3007 8296 3007 8307 3008 8307
      3009 8311 3011 8312 3010 8314 3011 8316
      3010 8317 3010 8318 3018 8319
TIME...MOT...LOC 2341Z 083DEG 4KT 3013 8310 

$$

ENYEDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:02 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 9, 3:02 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
302 PM EDT Wed Jun 9 2021

.Short Term.../through Friday/...

High pressure will be east of the region Today. The east coast sea
breeze is expected to make it into the central portion of the
forecast area late this afternoon where it will collide with the
gulf sea breeze. Activity is expected to develop on each of the sea
breezes this afternoon, with diurnal heating providing instability.
The sea breezes and this associated convective activity will work
inland through the afternoon. Once the breezes collide across
central area, additional convection is expected to develop. This is
where the best chance for strong storms will be located. This
activity will also be slow moving, so heavy rainfall with localized
flooding will also be possible. This convection is expected to
dissipate toward midnight.

For Thursday, the high will be centered to the southeast as a trough
approaches from the northwest. This pattern will lead to a
prevailing flow from the southwest early in the day, allowing the
gulf coast sea breeze to push well inland. So, the east coast and
gulf sea breeze collision will occur closer to the I95 corridor
later in the afternoon. While convection will be possible across
much of the area in the afternoon due to diurnal instability, and
sea breeze interactions, the greatest chance will be over the
eastern half of area, perhaps focusing as far east as along the
I95 corridor later in the afternoon. Once again, this activity
will dissipate toward midnight, with mainly dry weather
anticipated overnight with partial clearing skies.

On Friday, the high will be further to the southeast, as the trough
settles across the southeastern US. This pattern will yield a flow
from the southwest strong enough to largely pin the Atlantic sea
breeze along the east coast. While a few storms across the area will
be possible due to diurnal heating, the main focus for convective
activity will be along the I95 corridor, including the beaches
late in the day, as the gulf sea breeze collides with the pinned
east coast breeze. The airmass is expected to be drier on Friday,
so convective chances will be on the low side.

Temperatures will trend above normal this period.

&&

.Long Term.../Friday night through Wednesday/...

High pressure will settle further to the south Friday night through
Saturday, with trough of low pressure across the southeastern
US. This boundary will lay across forecast area Saturday night
through Sunday night, then dissipate. Another trough will move into
the southeastern US Monday night into Tuesday. This trough will move
into SE GA Wednesday.

This will be an unsettled period, with rounds of showers and storms,
especially during the day time hours.

Temperatures will trend near to above normal this period.

&&

.Marine...

High pressure to the east this afternoon, will slowly move toward
the southeast Tonight through Friday, as a trough of low pressure
moves toward the southeastern US. This boundary will settle across
the area over the weekend, leading to a stormy weather period. This
boundary will dissipate early next week. Another boundary will then
move into the southeastern US.

Rip Currents: SE GA: Moderate through Thursday
              NE FL: Moderate through Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  71  93  72  93  72 /  30  20   0  20  20
SSI  75  87  76  91  76 /  10  30  30  20  10
JAX  72  93  72  96  73 /  20  30  30  30  10
SGJ  73  90  74  92  73 /  10  30  30  30   0
GNV  71  93  71  94  71 /  30  20   0  10   0
OCF  71  93  71  94  72 /  30  20   0  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 9, 5:27 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Wed Jun 9 2021

FLZ023-092215-
Baker FL-
527 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAKER COUNTY UNTIL 615 PM
EDT...

* At 527 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 10 miles
  northwest of Taylor to near Olustee. Movement was north at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* These storms will remain over mainly rural areas of western Baker
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3058 8238 3058 8232 3023 8228 3022 8239
      3057 8244
TIME...MOT...LOC 2127Z 193DEG 10KT 3056 8239 3026 8236

ENYEDI
Special weather statement, Jun 9, 5:47 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Wed Jun 9 2021

FLZ225-425-092215-
Western Duval FL-Trout River FL-
547 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUVAL COUNTY UNTIL
615 PM EDT...

* At 547 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jacksonville International
  Arpt. This storm was nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Jacksonville International Arpt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3049 8164 3045 8165 3036 8170 3042 8184
      3051 8179 3050 8178 3054 8176 3049 8165
TIME...MOT...LOC 2147Z 335DEG 4KT 3044 8174

ENYEDI
Special weather statement, Jun 9, 6:11 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
611 PM EDT Wed Jun 9 2021

FLZ021-092245-
Suwannee FL-
611 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUWANNEE COUNTY
UNTIL 645 PM EDT...

* At 611 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mcalpin, or 13 miles east of
  Mayo. This storm was nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Obrien.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3012 8305 3015 8280 3003 8280 3003 8300
TIME...MOT...LOC 2211Z 278DEG 0KT 3009 8296

ENYEDI
Special weather statement, Jun 9, 6:34 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
634 PM EDT Wed Jun 9 2021

FLZ024-425-092315-
Western Duval FL-Inland Nassau FL-
634 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND NORTH
CENTRAL DUVAL COUNTIES UNTIL 715 PM EDT...

* At 634 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Callahan to Ratliff. These storms were nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Callahan, Ratliff and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3045 8180 3044 8181 3055 8201 3064 8195
      3054 8173
TIME...MOT...LOC 2234Z 255DEG 2KT 3057 8192 3050 8180

ENYEDI
Special weather statement, Jun 9, 7:01 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
701 PM EDT Wed Jun 9 2021

FLZ021-092330-
Suwannee FL-
701 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 730
PM EDT...

* At 701 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  northeast of Luraville to near Mcalpin. Movement was southeast at
  10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Mcalpin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3021 8296 3002 8286 3009 8310 3027 8316
TIME...MOT...LOC 2301Z 292DEG 9KT 3018 8307 3010 8296

ENYEDI
Special weather statement, Jun 9, 7:02 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
702 PM EDT Wed Jun 9 2021

GAZ163-250-092330-
Clinch GA-Northern Ware GA-
702 PM EDT Wed Jun 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE AND NORTHERN
CLINCH COUNTIES UNTIL 730 PM EDT...

* At 702 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Manor, or over Argyle. This
  storm was nearly stationary.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Argyle and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3105 8268 3114 8268 3114 8250 3105 8252
TIME...MOT...LOC 2302Z 262DEG 3KT 3109 8261

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:08 PM EDTSpecial Weather StatementJAXMarion52 min
Jun 8, 11:38 PM EDTSpecial Weather StatementJAXBaker37 min
Jun 9, 2:52 PM EDTSpecial Weather StatementJAXSuwannee23 min
Jun 9, 3:07 PM EDTSpecial Weather StatementJAXGilchrist53 min
Jun 9, 3:18 PM EDTSpecial Weather StatementJAXSuwannee42 min
Jun 9, 3:46 PM EDTSpecial Weather StatementJAXHamilton44 min
Jun 9, 4:22 PM EDTSpecial Weather StatementJAXUnion23 min
Jun 9, 4:53 PM EDTSpecial Weather StatementJAXBaker52 min
Jun 9, 5:07 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia23 min
Jun 9, 5:27 PM EDTSpecial Weather StatementJAXBaker48 min
Jun 9, 5:47 PM EDTSpecial Weather StatementJAXDuval28 min
Jun 9, 6:11 PM EDTSpecial Weather StatementJAXSuwannee34 min
Jun 9, 6:34 PM EDTSpecial Weather StatementJAXNassau41 min
Jun 9, 6:42 PM EDTSevere Thunderstorm WarningJAXNassau22 min
Jun 9, 7:01 PM EDTSpecial Weather StatementJAXSuwannee29 min
Jun 9, 7:37 PM EDTSpecial Weather StatementJAXSuwannee38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.